Texas, 2004Flash Flooding in Texas, June 26, 2004
June 26, 2004 · NWS MAF · 3 events in 3 counties and zones
Thunderstorm activity was again widespread over much of west Texas. An abnormally moist atmosphere provided conditions favorable for additional heavy rainfall.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm activity was again widespread over much of west Texas. An abnormally moist atmosphere provided conditions favorable for additional heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 26, 1:00 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 26, 1:00 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
200 PM CDT SAT JUN 26 2004
.SHORT TERM...
OMEGA BLOCK CONTINUES OVER NORTH AMERICA TODAY. RIDGE IS CENTERED
TO THE WEST OF THE CWA WITH THE AXIS RUNNING FROM NEAR THE AZ/NM
BORDER NORTH NORTHWEST TO THE OR/ID BORDER. THIS SETUP PUTS OUR
AREA UNDER NORTHWEST FLOW. HAD AN MCS MOVE INTO EDDY COUNTY LAST
NIGHT IN THIS FLOW AND DROP 2 1/2 INCHES OF RAIN AT THE CNM ASOS
SITE IN ABOUT AN HOUR. THIS ACTIVITY QUICKLY DIED...POSSIBLY DUE TO
RELATIVELY WEAK 850MB FLOW OF 15KT TO 20KT.
ETA/GFS BOTH PICKING UP ON A WEAK DISTURBANCE MOVING SOUTHEAST IN
THIS NORTHWEST FLOW AGAIN TONIGHT. WITH HEATING OF THE DAY AND NM
MOUNTAINS LIKELY GETTING TS AGAIN TODAY...EXPECT A SIMILAR SITUATION
TONIGHT WITH AN MCS FORMING IN NM AND MOVING INTO THE CWA. THERE IS
A SLIGHT DIFFERENCE IN PLACEMENT OF QPF IN MODELS. ETA IS FARTHER
NORTH THAN THE GFS. GFS BRINGS PRECIP INTO THE VAN HORN/PRESIDIO
VALLEY AREA WHILE THE ETA SHOWS RAIN FALLING OVER SOUTHEASTERN NM
AGAIN. 850MB WINDS SHOULD BE SLIGHTLY STRONGER...SO IF ONE DOES
FORM...IT MAY LAST A LITTLE LONGER THAN LAST NIGHT. WILL RAISE POPS
TO CHANCE OVER SOUTHEASTERN NM AND OUR WESTERN COUNTIES.
.LONG TERM...
MID LEVEL RIDGE AXIS IN WRN NM SUNDAY MAINTAINS NW FLOW ALOFT ACRS W
TX WHILE COOL NRN STREAM FLOW ACRS NRN PLAINS KEEPS TRYING TO PUSH
BOUNDARIES S INTO RGN. DEFINITIVE LOW LEVEL CONVERGENT AXIS SETS UP
ACRS NM MTNS. AS SUCH MTNS AND ADJACENT PLAINS WILL BE FAVORED FOR
TSTMS AT LEAST INTO MONDAY. GFS ESPECIALLY EXCITED ABOUT BRINGING
COMPLEXES OUT OF NM MTNS LATE SUNDAY/MONDAY NIGHTS WITH SFC BOUNDARY
REMAINING ACRS THE N. BOUNDARY TRIES TO PUSH FARTHER S AND W INTO
TUES WHICH WILL SERVE TO PUSH MSTR W/INCREASE UPSLOPE FLOW ACRS
MTNS WHERE MODEST 7H-5H LR/S (7C/KM) WILL BE IN PLACE. BY TUES MID
LEVEL RIDGE AXIS HAS WORKED EWD ALLOWING FOR A BETTER/DEEPER
TROPICAL MSTR FETCH ACRS W TX/NM AS GFS PERSISTENTLY GENERATES
CONVECTIVE SYSTEMS. ATTP INCLINED TO GO SCT POPS ACRS TRANS PECOS
INTO WED IN A SEEMINGLY WET PATTERN. WITH RIDGE AXIS ESTABLISHED W
7H TEMPS WILL REMAIN BELOW 11C ACRS PB...THUS UNSEASONALLY COOL
TEMPS TO CONTINUE. MEANWHILE STRONG MID LEVEL RIDGE ACRS THE ERN GULF
WILL BE SLOWLY BUILDING W FINALLY PUSHING INTO W TX/NRN MEXICO BY
FRIDAY BUT STILL FAR ENUF S TO MAINTAIN A WEAKER NW MID LEVEL FLOW
PATTERN ACRS W TX.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 65 87 67 88 / 30 30 20 20
CARLSBAD NM 63 91 65 91 / 30 30 30 30
DRYDEN TX 69 93 71 91 / 20 30 20 20
FORT STOCKTON TX 66 91 69 89 / 20 30 20 20
GUADALUPE PASS TX 60 84 62 85 / 30 40 30 30
HOBBS NM 62 88 63 87 / 30 30 30 30
MARFA TX 56 85 61 84 / 30 40 20 30
MIDLAND INTL AIRPORT TX 64 88 67 87 / 30 30 20 20
ODESSA TX 65 89 67 87 / 30 30 20 20
WINK TX 66 96 69 95 / 20 30 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.
&&
Hazardous weather outlook, Jun 26, 1:50 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CDT SAT JUN 26 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
250 PM CDT (150 PM MDT) SAT JUN 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
ACROSS AREAS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THESE
STORMS WILL LIKELY BE ACCOMPANIED BY STRONG GUSTY WINDS...SMALL
HAIL...AND HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE. IN
ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY
ANY STORM THAT DEVELOPS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
Flash Flood, Jeff Davis
- When
- June 26, 2:46 PM CST to 4:00 PM CST
- Where
- Jeff Davis County, Ft Davis
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.716, -104.140 (the zone’s center; the record gives no point)
Local emergency management officials reported all roads and highways in the city were inundated by high water. Flooding of State Route 118 was also reported southeast of Fort Davis.
Flash Flood, Brewster
- When
- June 26, 3:33 PM CST to 5:00 PM CST
- Where
- Brewster County, Alpine
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.812, -103.252 (the zone’s center; the record gives no point)
Law enforcement officials reported that many secondary roadways in Alpine were inundated by flood waters.
Flash Flood, Upton
- When
- June 26, 6:04 PM CST to 8:00 PM CST
- Where
- Upton County, Mc Camey
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.369, -102.043 (the zone’s center; the record gives no point)
Local officials reported that city streets in McCamey were inundated by high water. Flooding was also reported south of the city along Farm to Market Road 1901 extending to the Crockett County line.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 26 to 27, 20041 death · $15,000 · F1 · 8 events
- Strong Wind in Vermont, June 26, 20041 death · $20,000 · 1 event
- Lightning Strike in Florida, June 26, 2004$750,000 · 1 event
- Strong Wind in Vermont, June 26, 2004$60,000 · 5 events
- Damaging Wind in Nebraska, June 26, 2004$45,000 · 70 kt wind · 1 event
- Flash Flood and Damaging Winds in Florida, June 26, 2004$23,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Kansas, June 26 to 27, 20041 in hail · 16 events
- Strong Wind in Vermont, June 26, 2004$20,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 26, 2004F0 · 14 events
- Hail and Damaging Winds in Florida, June 26, 200460 kt wind · 6 events
- Hail and Heavy Rain in Colorado, June 26, 20041.75 in hail · 6 events
- Hail in Colorado, June 26, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405605, 5405606, 5405607.